Rational cohomology tori

Olivier Debarre, Zhi Jiang, Martí Lahoz, William F. Sawin

Research output: Contribution to journalArticlepeer-review

5 Scopus citations


We study normal compact varieties in Fujiki’s class C whose rational cohomology ring is isomorphic to that of a complex torus. We call them rational cohomology tori. We classify, up to dimension three, those with rational singularities. We then give constraints on the degree of the Albanese morphism and the number of simple factors of the Albanese variety for rational cohomology tori of general type (hence projective) with rational singularities. Their properties are related to the birational geometry of smooth projective varieties of general type, maximal Albanese dimension, and with vanishing holomorphic Euler characteristic. We finish with the construction of series of examples. In an appendix, we show that there are no smooth rational cohomology tori of general type. The key technical ingredient is a result of Popa and Schnell on 1–forms on smooth varieties of general type.

Original languageEnglish (US)
Pages (from-to)647-692
Number of pages46
JournalGeometry and Topology
Issue number2
StatePublished - Mar 17 2017

All Science Journal Classification (ASJC) codes

  • Geometry and Topology


  • Compact Kähler manifolds
  • complex tori
  • Rational cohomology ring


Dive into the research topics of 'Rational cohomology tori'. Together they form a unique fingerprint.

Cite this